MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 20G X 1.88IN (1.1 X 48 MM) INSYTE AUTOGUARD BC; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 20G X 1.88IN (1.1 X 48 MM) INSYTE AUTOGUARD BC; INTERVASCULAR CATHETER
Catalog Number 382537
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that two 20g x 1.88in (1.1 x 48 mm) insyte autoguard bc experienced cannula breakage.The following information was provided by the initial reporter: material no: 382537, batch no: unknown.Per customer email: i was using this catheter to place an ultrasound guided iv last week and this little plastic piece became stuck in the base of the luer lock hub of the catheter.It appears to be part of the retracting mechanism.I tried again with a second ¿bd insyte autogard bc¿ and the problem happened again.I have used this same type of iv catheter many, many times before and never seen this issue before.
 
Event or Problem Description
It was reported that two 20g x 1.88in (1.1 x 48 mm) insyte autoguard bc experienced cannula breakage.The following information was provided by the initial reporter: material no: 382537 batch no: unknown.Per customer email: i was using this catheter to place an ultrasound guided iv last week and this little plastic piece became stuck in the base of the luer lock hub of the catheter.It appears to be part of the retracting mechanism.I tried again with a second ¿bd insyte autogard bc¿ and the problem happened again.I have used this same type of iv catheter many, many times before and never seen this issue before.
 
Additional Manufacturer Narrative
H.6.Investigation: dhr could not be conducted because a lot number was not provided.¿ although units were not returned, one photo was provided for evaluation of this incident.O photo shows a view of an undamaged top web (label) side of a blister pack from a 20ga bd insyte autoguard bc iv catheter, ref.382537.The lot number was not visible in the photo.O the photo also shown the iv catheter in portions: 1st portion was the actuator (portion from within the adapter).2nd portion was the catheter/adapter assembly.3rd portion was the needle/hub assembly which was fully retracted with the safety shield (barrel).**note that all three portions had traces of media present.Visual/microscopic evaluation: ¿ observations of the photo revealed that the actuator was removed from within the adapter of the iv catheter unit; thus confirming the defect of catheter defective / damaged ¿ although the photo provided for this incident presented sufficient evidence to identify or confirm the reported failure, it did not provide sufficient evident to establish a definite root cause.

Brand Name
20G X 1.88IN (1.1 X 48 MM) INSYTE AUTOGUARD BC
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8575948
Report Number1710034-2019-00494
Device Sequence Number2359752
Product Code FOZ
UDI-Device Identifier30382903825371
UDI-Public30382903825371
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382537
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;